Johnnymac wrote: The bad news is Courtney's fatigue is getting really bad, she has very little motivation to do much of anything and it kills me to see her like that. I've got her on Ginko and Horse Chestnut now in addition to her other supplements and bumped up her D3 to 6k IUs daily. She hasn't been on any approved MS treatments since her last Tysabri infusion last September and she doesn't want to make a decision on anything until we can make it through the CCSVI diagnostics. All the MS drugs she's taken over the last three years have done nothing to stop her progression (yet no new lesion activity in any of her MRIs over the last 3 years...in that same time has gone from about a 2.0 on the EDSS to a 6.0-6.5).
I'm very sorry to hear about Courtney's decline, but glad she may have the opportunity to get testing and treatment for CCSVI soon. I'm excited about that myself. In the meantime, I thought I'd add a teensy bit of my experience. I've posted many times about my severe reactions to meds, supplements, and even vitamins. I keep daily charts, and I've had worse experiences from a few of them than MS has ever given me - especially Omega 3s. Honest!!
Since my dx 6 years ago and discovery of MS forums, one of the things that surprises me has been how often people assume that supplements are practically harmless. Just like you mentioned above, often they take them, and, if they get worse, they just double the dose or something. My approach is never to ADD more of a supp/vit, but instead to STOP doing it first and see what happens. That always seems to work for me. I usually try again later, just in case. It's really amazing how obvious it is once you monitor carefully.
In my case, it seems to also be due to brands, which may be from impurities and/or an allergy to additives. That causes MAJOR problems (usually digestive). Even vitamin D, which I know is important, causes me enough problems that I can only handle about 500 IU - of an expensive, pure brand with no additives. To me, vit D is completely constipating. Even though I've had the opposite problem for 50 years
, suddenly, with vit D, I was constipated for the first time ever! It also seemed to cause some body aches & fatigue (I looked up my results). My body can NOT handle 1000 IU, but 500 IU kinda makes my digestive system normal for a change. Powerful stuff...
So, long story short...why don't you have her stop all or most of the supplements for a week or so, and then add the most important ones back one at a time, monitor carefully, and see what happens.
I'd also agree that LDN is a relatively harmless choice - probably less worrisome than mega doses of supplements
, and I find the inclined bed idea fascinating - wish I could fix mine that way myself!
I wish both of you well!